Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 199, NWS Jackson, MS

April 4, 2001Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 5:03 PM CDT for Lauderdale County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2001, 5:03 PM CDT (22:03 UTC)
Expired
Apr 4, 2001, 6:00 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lauderdale County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 4:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:40 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 4, 3:40 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT WED APR 4 2001

REF.WW91
DEWPOINTS OF 65-70F KEEPING CAPES UP TO 2200-3000J/KG FOR THE NEXT
SEVERAL HOURS WITH LIFTED INDEXES -8 TO -10. THE GOOD NEWS IS THAT
WIND FIELDS IN THE LOWER LEVELS CONTINUE TO WEAKEN WITH TIME.  THE
E-W 850MB THETA-E 330+K RIDGE ACROSS CENTRAL CWFA GRADUALLY WEAKENS
AND LIFTS NWD TOWARD MORNING(I.E. 850MB WIND SPEEDS DROP TO <10KTS).
CURRENT MID-UPPER LEVEL SHORTWAVE HAS BEEN STUCK IN THE RIDGE AXIS
FOR PAST 6-12HRS BUT MANAGES TO DRIFT EWD INTO AL BY 03Z. THAT
FEATURE AND LOSS OF LOW LEVEL FORCING SHOULD ALLOW CONVECTION TO
DIE BEFORE MIDNIGHT WITH FOG QUICKLY DEVELOPING THEREAFTER.

BY 06Z THE 18Z RUN OF MESO ETA SUGGESTS THAT CONVECTIVE INHIBITION
WILL REACH 140-220 J/KG OR BETTER FROM S TO N WHICH SHOULD HELP
DIMINISH ANY LINGERING TSRA. THAT INHIBITION WEAKENS TO NEAR ZERO
AGAIN THURSDAY AFTERNOON SO WILL INTRODUCE SMALL CHANCE AFTERNOON
POPS OVER ABOUT NE HALF OF CWFA. THIS CONVECTION NOT EXPECTED TO
MOVE IN BUILDING RIDGE AXIS AND SHOULD RAIN ITSELF OUT BY SUNSET.
WILL KEEP THURSDAY NIGHT DRY AND BACK FOG TO PATCHY STATUS AS SOME
RETURN SLY WIND BEGINS WITH RICH SURFACE AIR.

THEN ATTENTION TURNS TO STRONG SPRING STORM LIFTING NEWD THROUGH
THE CENTRAL PLAINS. THIS STORM PROMISES A MAJOR OUTBREAK OF SEVERE
STORMS FOR THE CENTRAL PLAINS WITH A TRAILING SQUALL LINE EXPECTED
TO APPROACH NW MS LATE FRIDAY NIGHT. THE SRN END OF THIS LINE WILL
BE CONTROLLED BY STRONG WARM CAPPING EXPECTED TO MOVE E FROM SRN
PLAINS TOWARD THE LOWER MS VALLEY. WILL KEEP CHANCE TSRA FOR
SATURDAY AND WAIT FOR LATER MODEL RUNS.

QPF DISCUSSION...AIRMASS REMAINS JUICY(1.5-1.6 PWATS)THROUGH 06Z
WITH DEFINITE FOCUSING BOUNDARY NEAR A CLEVELAND TO CARTHAGE TO
QUITMAN LINE. BELIEVE THAT 1-2+ AMOUNTS ARE LIKELY E OF THE
BOUNDARY WITH LOCALLY 3 AND POTENTIAL FOR LOCALIZED FLOODING
DUE TO SLOWER MOVING CELLS. NCEP QPFS LOOK TOO FAR E AND TOO
LIGHT IN THE 00-06Z TIME FRAME.

EXTENDED FORECAST...DRY AND VERY WARM RIDGE HOLDS FRIDAY SHIFTS JUST
FAR ENOUGH E FRIDAY NIGHT AS MODELS HAVE COME AROUND TO PREFERRED
ECMWF 593DM HIGH AT 500MB IN THE NERN GULF FOR SATURDAY. WILL KEEP
SUNDAY THROUGH TUESDAY PERIOD PARTLY CLOUDY WITH ABOVE NORMAL TEMPS
FOR NOW. THE NEXT PLAINS SYSTEM SHOULD ARRIVE WEDNESDAY OR THURSDAY
SO WILL INTRODUCE CLIMATOLOGY POPS.

.PRELIM NUMBERS
JAN 68/83/65/86/65 42-1-
MEI 65/82/64/85/64 5311-

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Apr 4, 11:10 AM CDT, 5 hours 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL
COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT.
SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. LARGE HAIL
WILL BE THE MAIN THREAT FROM THESE STORMS.

ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND EARLY
TONIGHT.

...FLOODING...
LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL
MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH
OF A KOSCIUSKO TO MACON LINE...INTO THE AFTERNOON HOURS.
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME
AREAS THROUGH MID AFTERNOON...PRODUCING LOCALIZED FLOODING OF LOW
LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Apr 4, 11:47 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0830 AM    MERIDIAN                  MS   0.75 INCH HAIL
04/04/01   LAUDERDALE

0900 AM    MERIDIAN                  MS   0.75 INCH HAIL
04/04/01   LAUDERDALE

1110 AM    8 E LOUISVILLE            MS   0.75 INCH HAIL
04/04/01   WINSTON                        REPORTED BY CD OFFICE

1125 AM    BROOKSVILLE               MS   1.00 INCH HAIL
04/04/01   NOXUBEE
Special weather statement, Apr 4, 4:40 PM CDT, 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST
OF A GREENWOOD TO CARTHAGE TO RALEIGH LINE. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A LAKE VILLAGE
ARKANSAS TO PRENTISS MISSISSIPPI LINE. NON-SEVERE THUNDERSTORMS ARE
POSSIBLE NORTHEAST OF A WINNSBORO LOUISIANA TO BROOKHAVEN LINE. THE
GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY
EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL
COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER
EASTERN MISSISSIPPI.

ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED OVER NORTHEAST AND EAST
CENTRAL PORTIONS EARLY TONIGHT.

...FLOODING...
LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL
MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH
OF A KOSCIUSKO TO MACON LINE...INTO THE EARLY EVENING HOURS.
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME
AREAS THROUGH EARLY EVENING...PRODUCING LOCALIZED FLOODING OF LOW
LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:54 AM CDTSevere Thunderstorm WarningJANClarke, Newton36 min
Apr 4, 6:01 AM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 4, 6:35 AM CDTSevere Thunderstorm WarningJANClarke25 min
Apr 4, 6:37 AM CDTSevere Thunderstorm WarningJANKemper23 min
Apr 4, 6:41 AM CDTSevere Thunderstorm WarningJANMontgomery34 min
Apr 4, 6:47 AM CDTSevere Thunderstorm WarningJANAttala, Holmes28 min
Apr 4, 6:57 AM CDTSevere Thunderstorm WarningJANLauderdale18 min
Apr 4, 7:21 AM CDTSevere Thunderstorm WarningJANAttala, Leake24 min
Apr 4, 7:37 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Apr 4, 7:47 AM CDTSevere Thunderstorm WarningJANNeshoba28 min
Apr 4, 7:50 AM CDTSevere Thunderstorm WarningJANLeake25 min
Apr 4, 8:13 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton32 min
Apr 4, 8:20 AM CDTSevere Thunderstorm WarningJANMadison20 min
Apr 4, 8:30 AM CDTSevere Thunderstorm WarningJANLeake45 min
Apr 4, 8:40 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton50 min
Apr 4, 8:44 AM CDTSevere Thunderstorm WarningJANKemper31 min
Apr 4, 8:58 AM CDTSevere Thunderstorm WarningJANNeshoba47 min
Apr 4, 9:11 AM CDTFlash Flood WarningJANLauderdale2 hr
Apr 4, 9:25 AM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 10:00 AM CDTSevere Thunderstorm WarningJANLauderdale45 min
Apr 4, 10:16 AM CDTSevere Thunderstorm WarningJANNeshoba44 min
Apr 4, 10:28 AM CDTSevere Thunderstorm WarningJANClarke17 min
Apr 4, 10:44 AM CDTSevere Thunderstorm WarningJANWinston31 min
Apr 4, 10:51 AM CDTSevere Thunderstorm WarningJANKemper39 min
Apr 4, 10:56 AM CDTSevere Thunderstorm WarningJANNoxubee49 min
Apr 4, 11:01 AM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 11:41 AM CDTSevere Thunderstorm WarningJANNoxubee19 min
Apr 4, 12:03 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Apr 4, 12:43 PM CDTSevere Thunderstorm WarningJANLowndes17 min
Apr 4, 12:59 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston46 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningJANClay51 min
Apr 4, 1:58 PM CDTSevere Thunderstorm WarningJANAttala47 min
Apr 4, 2:15 PM CDTSevere Thunderstorm WarningJANJasper30 min
Apr 4, 2:19 PM CDTSevere Thunderstorm WarningJANLeake41 min
Apr 4, 3:09 PM CDTSevere Thunderstorm WarningJANAttala36 min
Apr 4, 3:12 PM CDTFlash Flood WarningJANAttala78 min
Apr 4, 3:16 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba59 min
Apr 4, 4:12 PM CDTSevere Thunderstorm WarningJANNeshoba48 min
Apr 4, 4:16 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningJANLowndes37 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 4:31 PM CDTFlash Flood WarningJANAttala119 min
Apr 4, 4:32 PM CDTFlash Flood WarningJANNeshoba118 min
Apr 4, 4:57 PM CDTSevere Thunderstorm WarningJANNewton33 min
Apr 4, 5:12 PM CDTSevere Thunderstorm WarningJANAttala48 min
Apr 4, 5:15 PM CDTFlash Flood WarningJANLeake2 hr
Apr 4, 5:19 PM CDTSevere Thunderstorm WarningJANHolmes26 min
Apr 4, 5:40 PM CDTFlash Flood WarningJANHolmes3 hr
Apr 4, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Apr 4, 5:49 PM CDTSevere Thunderstorm WarningJANNeshoba41 min
Apr 4, 6:02 PM CDTSevere Thunderstorm WarningJANLeake43 min
Apr 4, 6:16 PM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 6:28 PM CDTFlash Flood WarningJANAttala, Neshoba3 hr
Apr 4, 6:30 PM CDTSevere Thunderstorm WarningJANHolmes45 min
Apr 4, 6:46 PM CDTFlash Flood WarningJANLauderdale119 min
Apr 4, 6:50 PM CDTSevere Thunderstorm WarningJANNewton55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.